Alert archive / Wisconsin / Heat Advisories in 2012

Heat Advisory 5, NWS La Crosse, WI

July 23, 2012Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this heat advisory at Jul 23, 2012, 10:27 AM CDT for Adams County, Juneau County, Wisconsin. It took effect at Jul 23, 2012, 10:46 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2012, 10:27 AM CDT (15:27 UTC)
In effect from
Jul 23, 2012, 10:46 AM CDT
Expired
Jul 23, 2012, 3:28 PM CDT
In force
5 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Juneau County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS73 KARX 231527
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 AM CDT MON JUL 23 2012

...HAZARDOUS HEAT EXPECTED TODAY..

.TEMEPRATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE
90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE
MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS
LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON
WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN
UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY
RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT
HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE.

WIZ043-044-232300-
/O.NEW.KARX.HT.Y.0005.120723T1527Z-120723T2300Z/
JUNEAU-ADAMS-
INCLUDING THE CITY OF...MAUSTON
1027 AM CDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE
  HEAT INDEX READINGS TO IN THE 100 TO 105 DEGREE RANGE TODAY.

* THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES.
  RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS
  END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON
THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING
PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS...
ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR
PETS IN YOUR CAR FOR ANY LENGTH OF TIME. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...DIAL 9 1 1.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
4 follow-up statements
474 
WWUS73 KARX 231540 CCA
NPWARX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 AM CDT MON JUL 23 2012

...HAZARDOUS HEAT EXPECTED TODAY..

.TEMPERATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE
90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE
MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS
LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON
WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN
UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY
RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT
HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE.

WIZ043-044-232300-
/O.NEW.KARX.HT.Y.0005.120723T1538Z-120723T2300Z/
JUNEAU-ADAMS-
INCLUDING THE CITY OF...MAUSTON
1038 AM CDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE
  HEAT INDEX READINGS TO IN THE 100 TO 105 DEGREE RANGE TODAY.

* THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES.
  RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS
  END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON
THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING
PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS...
ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR
PETS IN YOUR CAR FOR ANY LENGTH OF TIME. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...DIAL 9 1 1.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
684 
WWUS73 KARX 231548 CCB
NPWARX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 AM CDT MON JUL 23 2012

...HAZARDOUS HEAT EXPECTED TODAY...

.TEMPERATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE
90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE
MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS
LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON
WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN
UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY
RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT
HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE.

WIZ043-044-232300-
/O.COR.KARX.HT.Y.0005.120723T1546Z-120723T2300Z/
JUNEAU-ADAMS-
INCLUDING THE CITY OF...MAUSTON
1046 AM CDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE
  HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE TODAY.

* THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES.
  RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS
  END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON
THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING
PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS...
ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR
PETS IN YOUR CAR FOR ANY LENGTH OF TIME. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...DIAL 9 1 1.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
024 
WWUS73 KARX 231812
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
112 PM CDT MON JUL 23 2012

...HOT CONDITIONS THIS AFTERNOON...

.TEMPERATURES EARLY THIS AFTERNOON WERE IN THE MIDDLE 90S IN
CENTRAL WISCONSIN WITH HEAT INDEX VALUES IN THE UPPER 90S. THIS
UNCOMFORTABLE HEAT WILL CONTINUE FOR THE AFTERNOON...HOWEVER...SOME
DRIER AIR WAS WORKING INTO THE AREA. THE DRIER WILL SHOULD BE
NOTICEABLE BY MID-AFTERNOON AND WILL HELP HOLD THE HEAT INDEX
VALUES NEAR 100 AS TEMPERATURES CONTINUE TO WARM.

WIZ043-044-232300-
/O.CON.KARX.HT.Y.0005.000000T0000Z-120723T2300Z/
JUNEAU-ADAMS-
INCLUDING THE CITY OF...MAUSTON
112 PM CDT MON JUL 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH HUMIDITY TO CAUSE
  HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE TODAY.

* THE BODY WILL BE STRESSED TODAY FROM THE HEAT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK
ON THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING
PROPERLY. DO NOT LEAVE KIDS OR PETS IN YOUR CAR FOR ANY LENGTH OF
TIME.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
862 
WWUS73 KARX 232028
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT MON JUL 23 2012

...WORST OF HOT WEATHER HAS PASSED FOR TODAY...

.THICK CLOUDS MOVING INTO CENTRAL WISCONSIN...AND EVEN A FEW
SPRINKLES...WILL PROVIDE ABOUT 5 DEGREES OF COOLING BY 4 PM
TODAY. THIS...COMBINED WITH DRIER HUMIDITY VALUES...WILL ALLOW THE
HEAT INDEX TO DROP TO NEAR 90. THIS IS BELOW THE DANGEROUS
RANGE...THEREFORE THE HEAT ADVISORY HAS BEEN CANCELED. 

WIZ043-044-232130-
/O.CAN.KARX.HT.Y.0005.000000T0000Z-120723T2300Z/
JUNEAU-ADAMS-
INCLUDING THE CITY OF...MAUSTON
328 PM CDT MON JUL 23 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE HEAT
ADVISORY. 

COOLER TEMPERATURES FROM CLOUDS AND DRIER AIR HAS ALLOWED FOR
MORE TOLERABLE...AND LESS DANGEROUS...HEAT INDEX VALUES.

$$

BAUMGARDT

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jul 23, 6:40 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 23, 6:40 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT MON JUL 23 2012

.SHORT TERM...THROUGH WEDNESDAY
304 AM CDT MON JUL 23 2012

MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES TONIGHT THROUGH
WEDNESDAY.

SURFACE ANALYSIS THIS MORNING SHOWS A WEAK BOUNDARY EXTENDING FROM
NORTHEAST WISCONSIN...ACROSS SOUTHERN MINNESOTA INTO SOUTH DAKOTA.
REGIONAL RADARS SHOWING AN AREA OF SHOWERS ALONG AND SOUTH OF THE
BOUNDARY ACROSS SOUTH DAKOTA INTO IOWA.

THE WEAK BOUNDARY IS EXPECTED TO SLIP THROUGH THE AREA TODAY AS
HIGH PRESSURE BRIEFLY BUILDS IN OVER THE UPPER MIDWEST. CURRENT
ACTIVITY TO THE WEST APPEARS TO BE COMPLETELY THERMALLY DRIVEN
TONIGHT AS UNABLE TO LOCATE ANY SHORT WAVE TROUGHS IN THE WATER
VAPOR SATELLITE IN THE VICINITY OF THE RAIN. THUS EXPECT THE
ACTIVITY TO WEAKEN THIS MORNING AS THE LOW LEVEL JET DIMINISHES
AFTER SUNRISE AND NOT ANTICIPATING IT MAKING INTO THE AREA.
HOWEVER...BY AFTERNOON A SHORT WAVE TROUGH CURRENTLY OVER THE UTAH
MOUNTAINS IS EXPECTED TO TOP THE RIDGE AND SLIDE ACROSS THE UPPER
MIDWEST. THE 23.00Z NAM AND 22.12Z ECMWF SUGGEST THIS WAVE WILL
PRODUCE SOME WEAK PV ADVECTION OF LESS THAN 4 PVU/S IN THE 500-300
MB LAYER. AS THIS WAVE MOVE EAST THOUGH...A SURFACE LOW WILL
DEVELOP ALONG THE FRONT AND START TO DEEPEN ACROSS NORTHERN
NEBRASKA OR SOUTHERN SOUTH DAKOTA. THIS LOW WILL CAUSE LOW LEVEL
WARM AIR ADVECTION TO DEVELOP ACROSS THE REGION WITH THE ECMWF
SHOWING AROUND 1 UBAR/S OF UP GLIDE ON THE 315K ISENTROPIC SURFACE
STARTING TO OVERRUN THE BOUNDARY THIS AFTERNOON. THE FRONTOGENESIS
WILL BE STRENGTHENING AS WELL WITH AT LEAST WEAK VALUES SHOWN IN
THE 1000-700 MB LAYER BY LATE AFTERNOON. EXPECT THIS WILL BE
ENOUGH FORCING TO GENERATE SOME WIDELY SCATTERED CONVECTION IN THE
VICINITY OF THE FRONT DURING THE AFTERNOON AND HAVE CONTINUED WITH
THE SMALL RAIN CHANCES. SOME QUESTION AS TO A SEVERE THREAT FOR
THIS AFTERNOON. AROUND 2000 J/KG OF ML CAPE SHOULD DEVELOP ALONG
THE FRONT...BUT NORTH OF IT...THE NAM WOULD SUGGEST A CAP WOULD BE
IN PLACE AND PARCELS WOULD HAVE TO BE LIFTED FROM ABOUT 825 MB OR
SO. THE SHEAR BEHIND THE FRONT SHOULD BE AT MOST 30 KNOTS ABOVE
THE CAP. SOUTH OF THE FRONT...THE SHEAR LOOKS EVEN WORSE AS THE
MID LEVEL WINDS DECREASE TO AROUND 10 KNOTS. GIVEN THE WEAK SHEAR
PROFILES...NOT EXPECTING AN ORGANIZED SEVERE THREAT BUT CAN NOT
RULE OUT SOME ISOLATED SEVERE STORMS.

STILL SOME DIFFERENCES TONIGHT ON HOW STRONG THE LOW LEVEL JET
WILL BECOME AND WHETHER IT WILL FOCUS THE MOISTURE TRANSPORT INTO
THE BOUNDARY OR NOT. THE NAM AND 23.00Z ECMWF SUGGESTS THERE IS THE
POTENTIAL FOR THE MOISTURE TRANSPORT TO BE FOCUSED ON THE FRONT
AROUND 06Z BEFORE TURNING AND BECOMING MORE PARALLEL TO THE FRONT
BY 12Z. THE FRONTOGENESIS WILL BE THE STRONGEST TONIGHT BEING WEAK
TO MODERATE IN STRENGTH IN THE 1000-700 MB LAYER AND THEN WEAK
ABOVE THAT UP TO 500 MB. THE ISENTROPIC UP GLIDE WILL ALSO
INCREASE WITH 2-3 UBAR/S EXPECTED ON THE 315K SURFACE. THIS
FORCING IS EXPECTED TO FOCUS A BAND OF SHOWERS AND STORMS ALONG
AND NORTH OF THE BOUNDARY AND RAISED THE RAIN CHANCES TO 70 IN A
NORTHWEST/SOUTHEAST BAND ACROSS THE CENTRAL PART OF THE AREA.

WITH THE LOW LEVEL JET VEERING OFF TO THE EAST AND THE ISENTROPIC
UP GLIDE AND FRONTOGENESIS WEAKENING TUESDAY MORNING...THE RAIN IS
EXPECTED TO MOVE OFF DURING THE MORNING WITH THE POTENTIAL FOR A
DRY AFTERNOON. A VERY SIMILAR PATTERN SHOULD OCCUR TUESDAY NIGHT
INTO WEDNESDAY AS ANOTHER SHORT WAVE TROUGH COMES OUT OF THE
SOUTHWEST AND TOPS THE UPPER LEVEL RIDGE. THE FRONTOGENESIS WILL
AGAIN STRENGTHEN...BUT NOT AS STRONG AS TONIGHT WITH THE ECMWF
SHOWING WEAK VALUES IN THE 1000-700 MB LAYER. THE ISENTROPIC UP
GLIDE SHOULD AGAIN BE 2-3 UBAR/S ON THE 315K SURFACE AHEAD OF THE
NEXT WEAK SURFACE LOW AND MAINTAINED THE 40-60 PERCENT RAIN
CHANCES ACROSS THE AREA.

FOR WEDNESDAY...THE UPPER LEVEL LOW MOVING ALONG THE CANADIAN
BORDER BUT IS EXPECTED TO REMAIN NORTH OVER MANITOBA. THE
POSSIBILITY EXISTS OF A WEAK SHORT WAVE TROUGH TO ROUND THE BASE
OF THE TROUGH AND HELP LOWER HEIGHTS SLIGHTLY OVER THE REGION. THE
NEXT SURFACE LOW SHOULD BE MOVING ALONG THE FRONT ACROSS SOUTHERN
MINNESOTA INTO WISCONSIN. ENOUGH FORCING WILL EXIST FOR ADDITIONAL
CONVECTION TO FIRE DURING THE AFTERNOON ALONG THE FRONT WHICH
SHOULD START TO BECOME MORE SOUTHWEST/NORTHEAST ORIENTED. THE BIG
QUESTIONS REGARDING A SEVERE THREAT WILL BE HOW MUCH CLEARING CAN
OCCUR ALLOWING THE CAPE TO BUILD. ALSO...AS THE WARM ALOFT COMES
IN AHEAD OF THE SYSTEM A CAP WILL FORM AND WILL THE SHORT WAVE
TROUGH AND SLIGHT LOWERING OF THE HEIGHTS BE ENOUGH TO BREAK THE
CAP. IF THIS CAN HAPPEN...THE SHEAR LOOKS BETTER WITH THE NAM
SHOWING 40 TO 45 KNOTS IN THE 0-6KM LAYER. CONCERNED THAT THERE
WILL NOT BE ENOUGH TIME BETWEEN THE MORNING ACTIVITY FOR THE
ATMOSPHERE TO ADEQUATELY RECOVER FOR THE AFTERNOON/EVENING.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
304 AM CDT MON JUL 23 2012

THE FRONT WILL BE SLOW TO CLEAR THE AREA THURSDAY WITH A TROUGH OF
LOW PRESSURE AT THE SURFACE EXTENDING BACK TOWARD THE UPPER LEVEL
LOW. THIS WHOLE SYSTEM SHOULD THEN FINALLY CLEAR THE AREA THURSDAY
NIGHT AND FRIDAY. THE RAIN CHANCES WILL BE THE HIGHEST WEDNESDAY
NIGHT ACROSS THE SOUTHEAST AHEAD OF THE SURFACE LOW WITH 20 TO 40
PERCENT CHANCES FOR THURSDAY THROUGH FRIDAY. HIGH PRESSURE SHOULD
THEN BRIEFLY BUILD IN FOR FRIDAY NIGHT/SATURDAY. AS THE HIGH THEN
MOVES OFF TO THE EAST...THE MODELS HAVE BEEN CONSISTENT IN SHOWING
THE POTENTIAL FOR SOME RETURN FLOW ACTIVITY TO DEVELOP FOR
SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...TODAY AND TONIGHT
640 AM CDT MON JUL 23 2012

A FRONTAL BOUNDARY WILL DRIFT SOUTH ACROSS THE AREA TODAY AND MOVE
ACROSS THE TAF SITES LATE THIS MORNING INTO THIS AFTERNOON. PLAN
ON WINDS SHIFTING TO THE NORTH/NORTHWEST AS THE BOUNDARY MOVES
THROUGH. THE BOUNDARY IS EXPECTED TO BECOME NEARLY STATIONARY JUST
SOUTH OF THE INTERSTATE 90 CORRIDOR. UPPER LEVEL IMPULSES ARE
EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON THROUGH TONIGHT
AND INTERACT WITH THE BOUNDARY...GENERATING SHOWERS AND
THUNDERSTORMS. CANNOT RULE OUT A THUNDERSTORM AT THE TAF SITES
THIS AFTERNOON BUT FORECAST CONFIDENCE IS LOW ON OVERALL COVERAGE
OF STORMS. IF THEY DO DEVELOP...THEY WILL BE RATHER ISOLATED IN
NATURE. HAVE NOT INCLUDED THEM IN THE TAFS FOR THIS AFTERNOON BUT
IF A STORM IMPACTS THE TAF SITES...GUSTY WINDS AND LARGE HAIL
WOULD BE POSSIBLE. CONFIDENCE INCREASES SIGNIFICANTLY TONIGHT AS A
STRONGER UPPER LEVEL IMPULSE MOVES IN. PLAN ON SHOWERS AND STORMS
MOVING OVER THE TAF SITES LATE THIS EVENING THROUGH THE OVERNIGHT
HOURS. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
DOWNPOURS AND PERHAPS A BRIEF PERIOD OF MVFR CONDITIONS. FORECAST
SOUNDINGS SHOW DRY AIR BELOW 7 KFT...SO CURRENT THINKING IS THAT
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LOOK FOR
CEILINGS TO LOWER TO AROUND 7 KFT TONIGHT AS THE SHOWER AND STORM
ACTIVITY DEVELOPS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
304 AM CDT MON JUL 23 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMP
Hazardous weather outlook, Jul 23, 5:31 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
531 AM CDT MON JUL 23 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-241200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
531 AM CDT MON JUL 23 2012

ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
531 AM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 THIS
AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHWEST WISCONSIN. IF STORMS DEVELOP...A FEW MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. LIGHTNING AND
BRIEF HEAVY DOWNPOURS WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY INTO FRIDAY.
IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE WEATHER THREAT
WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

LOCAL SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY
THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-241200-
CLARK-TAYLOR-
531 AM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY INTO FRIDAY.
IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE WEATHER THREAT
WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

Nearby

Heat Advisories in Wisconsin, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.